Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 210, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 20, 2002, 4:31 AM CDT for Nodaway County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2002, 4:31 AM CDT (09:31 UTC)
- Expired
- Aug 20, 2002, 5:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 164 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS53 KEAX 200931 SVRMCI MOC147-201015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 431 AM CDT TUE AUG 20 2002 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NODAWAY COUNTY IN NORTHWEST MISSOURI * UNTIL 515 AM CDT * AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PICKERING...OR 8 MILES NORTH OF MARYVILLE... AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOPKINS BY 440 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. CUTTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:12 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 20, 4:12 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 AM CDT TUE AUG 20 2002 MAIN FORECAST PROBLEMS ARE PRECIP CHANCES THROUGH TONIGHT AND AGAIN THE END OF THE WEEK. CONVECTION CONTINUES ALONG AREA OF GOOD ISENTROPIC LIFT NEAR THE WARM FRONT AT 850MB. EXPECT SCATTERED PRECIP TO DIMINISH ACROSS MY AREA THIS MORNING...AS THE WARM FRONT CONTINUES TO MOVE NORTH AND ISENTROPIC LIFT WEAKENS. PRECIP WILL LINGER THE LONGEST IN THE NORTHWEST CORNER. SERIES OF SHORT WAVES MOVING ACROSS THE NORTHERN STATES WILL PUSH THE COLD FRONT BACK TOWARD THE REGION THE LATTER HALF OF THE WEEK. THE FIRST ONE WILL PUSH IT INTO IOWA BY THURSDAY. HAVE INCLUDED PRECIP CHANCES NEAR THE IOWA-MISSOURI BORDER THURSDAY NIGHT INTO FRIDAY. THE SECOND IS PROGGED TO PUSH THE FRONT ACROSS THE ENTIRE FORECAST AREA FRIDAY NIGHT INTO SATURDAY. HAVE THEREFORE LEFT LOW POPS IN FRIDAY NIGHT AND THE SOUTHERN SECTIONS ON SATURDAY. AS WARM FRONT PUSHES NORTH TODAY AND RIDGE BUILDS IN...850MB TEMPS INCREASE TO AROUND 20 TO 22C TODAY IN THE WESTERN SECTIONS OF THE FORECAST AREA. 850MB TEMPS CONTINUE TO INCREASE ON WEDNESDAY...AHEAD OF THE APPROACHING COLD FRONT. THAT WILL SEND AFTERNOON TEMPERATURES GENERALLY INTO THE UPPER 80S TO AROUND 90 TODAY AND WELL INTO THE 90S ON WEDNESDAY. READINGS WILL BE COOLER IN THE NORTHEAST SECTIONS OF THE FORECAST AREA THROUGH THE WEEK. NRR .EAX... KS...NONE. MO...NONE.
In the hours before
Local storm report, Aug 20, 12:55 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1253 PM CDT TUE AUG 20 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1227 PM GARDEN CITY MO 1.5 INCH HAIL
08/20/02 CASS REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:04 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 41 min |
| Aug 20, 12:36 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 39 min |
| Aug 20, 12:50 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.